Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What medication should I take for MVP symptoms?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
What kind of pain medication can I take for my MVP symptoms? I'm 50 years old and pretty healthy and active. I constantly get these sharp pins and needles sensations all the time. I'm not short of breath and nothing major going on as far as my health is concerned. I go to the gym and work out a lot and that alleviates the pins and needle sensation, but what can I take for this annoying little pinch of pain?
Posted Mon, 28 Jan 2013 in General Health
Answered by Dr. Akhilesh Dubey 1 hour later
Thanks for your query to this forum,
Given your condition, a Beta blocker like propanolol can reduce extent and frequency of chest pain. Since this is a prescription drug, please see your physician for a prescription. Some time simple analgesic like paracetamol can be useful. You can take Tablet Tylenol 1 tablet every 6 hours with food to see if it helps.
Please continue to have active and healthy life style, and work out regularly to reduce such pain.
Hope this information helps you. if you have any further query, I will be happy to answer that.

Dr. Akhilesh Dubey M.D.

Above answer was peer-reviewed by
Follow-up: What medication should I take for MVP symptoms? 10 hours later
Thank you Dr. Dubey. I did not want to take any type of medication without knowing the side effects or dangers taking it period.

Answered by Dr. Akhilesh Dubey 3 hours later

Thanks for the follow up.

If pain is mild and occasional, then Tylenol may be used. This is paracetamol and relatively safe analgesic. This is contraindicated in liver diseases.

If chest pain is continuous and troublesome then Beta blocker (Propanolol) is useful in MVP, which is given in low dose. This drug is contraindicated if you have Asthma or slow heart rate (Bradycardia).
The side effects of this drug are stomach upset, Insomnia, tiredness, stuffy nose etc. But it is not seen commonly with low dose.

You may require taking it for at least 1 month. That would allow to assess whether that it is beneficial or not. If it is suitable, it may be continued for long duration.

Hence you should see a Physician before you take this drug.

Hope this information helps, if you have any doubt, please feel free to ask, I will be available to help.

Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor